Feeling great after progesterone except during period...Help Wray!

by Ganae Vigil
(Denver, CO)

I'm a 26 year old female with PCOS. I was diagnosed years ago and was put on the Mirena IUD. Stopped my periods and was fine for a while then I started getting panic attacks, insomnia, heart palpitations and burning sensation in my arms. I had it removed mid June 2011 and suffered major estrogen dominance symptoms when my period came 3 months post removal. It wasn't until the very beginning of September I started using natural progesterone and it has worked beautifully until now. I just started my 2nd period since using progesterone and it seems when i'm on my period I get those bad estrogen dominance symptoms again and I was wondering about dermal fatigue and since I'm still young and menstruate, is it safe for me to up my progesterone dosage during this time? I have been applying the cream everyday without a break because it seems when I try to take a break my estrogen symptoms come back and since my period isn't regular yet it's hard to time what days I should be on or off. Any advice would be greatly appreciated! Your site and advice to others has helped me SO much! Thanks Wray :)
Sincerely,
Ganae

Comments for Feeling great after progesterone except during period...Help Wray!

Click here to add your own comments

Nov 04, 2011
Feeling great after progesterone except during period...Help Wray!
by: Wray

Hi Ganae Unfortunately all drug based Contraceptives have the potential to cause harm. This is some info on the Mirena you might not have seen, see here and here. Contraceptives also reduce levels or stop progesterone production, so it doesn't surprise me you had those symptoms. Progesterone is excellent for panic attacks, as it activates the GABA receptor sites. GABA is one of the most calming neurotransmitters, see here. So it also doesn't surprise me you've responded well to it. But I suspect you're not using enough, you don't say how much, but I recommend 100-200mg/day. More if symptoms are severe. If using too little Oestrogen Dominance can occur. Ah yes, dermal fatigue and the saturated fatty layer! I get asked this question so often. I don't believe it's true, although I have only found one paper to date which backs up my argument, see here. It states?" Despite the low serum progesterone levels achieved with the creams, salivary progesterone levels are very high, indicating that progesterone levels in serum do not necessarily reflect those in tissues." If the fatty tissues were indeed saturated, and little progesterone was 'escaping', the study would have found the reverse, i.e. low saliva levels. From Saliva Tests we run, it's evident the progesterone is getting around. The tests are done by a naturopath in the UK, and she does a before and after test for comparison. You'll see levels have risen dramatically, but more to the point the women were feeling well. The naturopath herself has been using progesterone for 15 years, and has just done a test herself. Her progesterone level was 4000pg/ml, her oestrogen 5pg/ml, and her ratio 800:1. Incidentally we've found it's best to have a ratio over 600:1. If her fatty layer was saturated, her level of progesterone would have been low, her ratio too. But again, the aim we are all trying to achieve is to feel well, which she does, and so do I. I doubt if this would stand up in a court of law, but it satisfies me! I've run out of space so will start a new comment below. Take care Wray

Nov 04, 2011
Feeling great after progesterone except during period...Help Wray!
by: Wray

Hi Ganae It appears, if using progesterone early enough, i.e. in Peri-menopause or before, it suppresses the excess androgens women make in Menopause, see here. This prevents visceral fat forming and causing 'middle age spread'. Testosterone is notorious at increasing visceral fat, see here and here. My daughter has been using it since she was 14 and she's now just turned 30. You're using progesterone as it should be used, as and when needed. The amount should be varied too, going by symptoms. It's safe to use continuously too, it's far better to get rid of bad symptoms, than struggle through them. I normally suggest doing this for about 2-3 months, but it varies with the individual. We have more info on how to get the cycle going again on our page How to use progesterone cream. Finally we do have a page on PCOS. It's caused by oxidative stress, so high amounts of progesterone are needed, plus high doses of antioxidants. The page I've given gives a list of those. Bless you for the kind words! Take care Wray





Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.



Search over 5,700 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video